MDJunction - People Helping People
 
Ask a Question
08/22/2011 11:12 AM

Effexor withdrawal is not for sissies

dagny
dagny  
Posts: 246
Member

Last time I went to my p-doc the plans were laid for me to wean myself off Effexor because that has been the plans for awhile since June. I had been taking 37.5 mg twice a day. He said to start once a day for 2 weeks, then stop completely. The stop completely happened last Wed and since last Fri I have felt life death warmed over. I get these electrical brain Zaps so frequently it's disorienting, I get nausea, I itch in some places and have even way more nightmares than I once did. I feel weak and sick. This is by far the worst withdrawal off meds I have ever had. But I'm this far into it, I won't go back now.....but it's horrible.

Since my last posting, I have still not regained my faith in the mental health area, p-doc, counselors or meds.

Post edited by: dagny, at: 08/22/2011 11:12 AM

Reply

08/22/2011 12:15 PM
danzig621
danzig621  
Posts: 174
Member

wow! that is way to fast to come off effexor. it is known to be one of the hardest SSRI's to come off of. i've had the brain zaps before, they SUCK! please take care of yourself. don't feel like a failure if you need to take some to make the horrible-ness stop and taper down slower. the schedule your doc gave you was given by someone who has never been through the withdrawl symptoms.

good luck!


08/22/2011 12:22 PM
randomeddie
randomeddie  
Posts: 407
Member

I feel for you. Coming off of Effexor was a total nightmare. Stay strong and stay committed, it gets better...

08/22/2011 01:42 PM
mem4809

I'm so sorry that you're having such a rough time. I hope you pdoc is putting you on something else quickly. I know how awful it is coming off of these meds, I sometimes don't think the doctors really appreciate how bad it is for us. Hang in there.

08/23/2011 09:29 AM
natherk27
Posts: 10
New Member

Im sorry also, If I go with out effexor for a day the side effects our unberrable I hate it OMG; good luck!!!

08/23/2011 09:54 AM
lost4good
lost4good  
Posts: 1711
Senior Member

I cold turkeyed that too a few years ago. totally sucked, especially the brain zaps and irratibility. After about 3 week, it began to go away. I will never take that crap again!! Stay strong, it slowly gets better.

08/23/2011 10:01 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

I quit effexor last year and was splitting pills in half and quarters. It was just horrible regardless. I had brain zaps that took about 6 weeks to get rid of. They slowly get better each day but they were one of the worst side effects of withdrawing for me. It's actually known to be one of the worst meds to withdraw from. You can do it. Hang in there and it will be worth it!!

08/23/2011 11:39 AM
Jafo
Jafo  
Posts: 45
Member

Oh, I feel for you, I had very simular side effects from Zoloft. Hang in there, you can get thru this

08/26/2011 08:06 AM
cosmonautte
cosmonautte  
Posts: 24
Member

Hugs and I know what you're going through- I've tried to come off Effexor XR TWICE now and both times were terrible and I couldn't continue because of other illnesses. Hang in there!

08/26/2011 08:36 AM
skeptical
skeptical  
Posts: 1130
Senior Member

I also have come off Effexor twice, and both times it was terrible with the brain zaps and feeling sick, but the second time was worse. There is little you can do to help this except for taking Effexor again, which obviously is counter-productive. It tooks weeks, maybe even two months, then I started to forget about the zaps, which meant they were less severe. They have finally gone, and I will never go back on that drug again!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved